MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE COMBINATION CLEANING BRUSH; SINGLE USE SINGLE-ENDED CLEANING BRUSH

AOMORI OLYMPUS CO., LTD. SINGLE USE COMBINATION CLEANING BRUSH; SINGLE USE SINGLE-ENDED CLEANING BRUSH
Model Number BW-411B
Medical Device Problem Codes Break (1069); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed during the device inspection, that the single use combination cleaning brush tip fell off, a broken brush that was stuck within the bronchovideoscope's channel.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to correct the initial reports awareness date (g3) to 29feb2024.
 
Event or Problem Description
The issue occurred during a therapeutic guided sheath technique.The intended procedure was completed using a similar device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Corrected fields: b1 (adverse event is not applicable to this case), b5, e1, e2 and e3.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that the tip of the channel cleaning brush remains in the channel of the scope occurred due the wire was repeatedly bent for some reason, leading to its breakage, since the broken area exhibits the characteristics of brittle fracture.The event can be detected and prevented by handling the device in accordance with the following instructions for use: after using, carefully check that no parts of the brush have fallen off inside the endoscope's suction channel.If this inspection determines that a part or parts of the brush have come off during cleaning, immediately retrieve them by passing a new instrument or other endotherapy accessory through the channel.Any part of the brush remaining in the channel after cleaning can drop into the patient's body during a subsequent procedure.Depending on the location of a detached part, it may not be recoverable by passing a new instrument or other endotherapy accessory through the endoscope's suction channel.In this case, contact olympus.Clean only one endoscope with this instrument and discard the brush immediately after use.Otherwise, the cleaning effectiveness of the instrument may be impaired, equipment damage and/or infection of the patient and/or operator may occur.Do not withdraw the instrument quickly from the equipment being cleaned.Doing so may cause operator's infection or irritation from the splashes of patient blood/mucus and detergent solution.Exchange this instrument for new one if the brush head is deformed (see figure 4) or the shaft is kinked or deformed (see figure 5).Using a damaged instrument may cause the shaft to be broken, and the broken shaft and/or brush head may remain inside the endoscope¿s channel.Do not withdraw this instrument from the openings of the endoscope at an extreme angle against the insertion direction or with excessive force (see figure 6).Withdraw this instrument slowly with the shaft straight against the insertion direction of the openings of the endoscope (see figure 7,8).Withdrawing the shaft at extreme angel may cause the shaft to be broken and the broken shaft and/or brush head may remain inside the endoscope¿s channel.After withdrawing this instrument from the endoscope, check that there are no abnormities of the brush.This instrument is intended for single use.Do not attempt to use this instrument to clean multiple endoscopes.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE COMBINATION CLEANING BRUSH
Common Device Name
SINGLE USE SINGLE-ENDED CLEANING BRUSH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19116541
Report Number9614641-2024-00920
Device Sequence Number7576040
Product Code MNL
UDI-Device Identifier04953170297410
UDI-Public04953170297410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBW-411B
Device Lot Number17V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer05/22/2024
06/20/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/23/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
K-201- SINGLE USE BF-P290 - BONCHOVIDEOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown